Discussion in 'Therapy and Medication' started by girlbassplayer, Oct 10, 2006.

  1. girlbassplayer

    girlbassplayer New Member

    I was recently put on Carbamazepine and Wellbutrin after a mental breakdown. I hadn't been on any medication in about 3 months at that time, and before that I was on just Zoloft which made me have severe OCD and I would be up pacing for hours just talking to the things I hear. Before that, it was Seroquel, Risperdal and Prozac.

    I haven't found many people who have experience with Carbamazepine (Tegretol). I was told it's not given out very often, and usually the less harsh form is given out, a derivative, call Oxcarbazepine (Trileptal). I figure it's because Carbamazepine is used to treat bipolar as well as schizophrenia, whereas Oxcarbazepine is just for bipolar. My official diagnosis is Schizoaffective disorder (Bipolar version).

    Anyways, I am curious about others experiences. So far, after a week of taking it, I am having terrible mood swings. I've been pretty bad with my thoughts as well, in the sense that I think really weird things that I can't even describe... words don't seem to do enough. Oddly, I can see it perfectly in my head.

    If anyone has experiences, it would be greatly appreciated... even if it's for Oxcarbazepine.
  2. Blank with Empty

    Blank with Empty Well-Known Member

    I was on Welbutron 100mg a day for about 2 years or so. From what it sounds like it. I have mental depression less severe then before so I don't take Wellbutron anymore. It didn't give me the kind of effects like your talking about. I am no doctor but it sounds like Carbamazepine is more likey the cause. I would talk to your doctor about it.
  3. girlbassplayer

    girlbassplayer New Member

    I started on Wellbutrin at 150mg, and I am going up to 300mg on Friday... whats a normal starting dose? I don't know if this was normal.
  4. Blank with Empty

    Blank with Empty Well-Known Member

    sounds like alot but then again I don't really know the dose is really up to the doctor and how much he thinks u need I think so Id talk to em about it
  5. girlbassplayer

    girlbassplayer New Member

    Yeah... I have to see my doctor on Friday to up my dosages anyways. I'll bring it up, but I am betting it just gaurentees the doses going up.

    Thank you. :)
  6. TLA

    TLA Antiquitie's Friend

    Your information really helped my clogged brain. I am very appreciative for the little you say about what the difference the meds are for. :thanks:

    Anyhow....I just now saw this post, I was on Tegretol long ago; I heard there was a new one, so I asked to try that. So, I was put on Trilepital last year in a hospital setting. Neither of them bothered me at all. I took it about a year. I don't know about a specific kind being given out more or less...I think it also depends on what the dr. thinks, if he/she is up on research and newer combos. A different dr. #2 will try something new than dr. #1. go figure,

    I was unclear as to what both meds would do at the time. I think they expected it to lift my mood and it did some, but my feelings became numb.
    (I have: Bipolar/Depression/Slight Borderline).

    Next, (~6 months ago) I went into another setting (clinic), and they changed it. Now, I am trying Lamacital to see if it will bring me up with the antidepressants. Beware to warn people that one is not coated and tastes on your tongue really iiiiccckk! :yuk:

    I do not mind trying newer meds out. If the combo for me will helps me cope better, then fine!

    Hope this helps a bit. let me know.
  7. girlbassplayer

    girlbassplayer New Member

    Thank you for the reply! :)

    I think my doctor did know, but because the Tegretol treats schizophrenia as well, she went with that since I have schizoaffective disorder.

    As well... the reason Oxcarbazepine is a derrivative is because it is the exact same chemical make-up, except with an extra oxygen. Search them on Wikipedia, it's pretty cool to see with the nitrogren and hyrdogen and all that.

    My Wellbutrin has already been upped to 300mg, and they might put me and stop at 450mg/day. I have to wait for my blood test to come back to my doctor before she can raise my tegretol. They're worried I am having a weird blood reaction.
  8. Kaos General

    Kaos General Well-Known Member

    Oh good god, yeah, the cause of your problems is down to the carbamazepine. I was on it for 2 years to stabalize my moods but had the opposite effect. I dont know about the wellbutrin because i have never been on it, but i think it even has mood swings down on the side effects list on carbamazepine.